Kaur P, Mishra SK, Mithal A. Vitamin D toxicity resulting from overzealous correction of vitamin D deficiency. Clinical Endocrinology. http://onlinelibrary.wiley.com/doi/10.1111/cen.12836/abstract Background Vitamin D toxicity, often considered rare, can be life-threatening and associated with substantial morbidity, if not identified promptly. Objective To describe clinical and biochemical features, risk factors and management of patients with vitamin D toxicity seen between January 2011 and January 2013. Methodology Patients presenting with vitamin D toxicity, between January 2011 and January 2013, at single tertiary care centre in Delhi-NCR, India were included. Evaluation included detailed clinical history and biochemical tests including serum calcium, phosphorus, creatinine, intact parathyroid hormone and 25 hydroxyvitamin D (25(OH)D). Results Sixteen patients with vitamin D toxicity were seen. Clinical manifestations included nausea, vomiting, altered sensorium, constipation, pancreatitis, acute kidney injury and weight loss. Median (range) age was 64.5 (42-86) years. Median (range) serum 25(OH)D level and median (range) serum total serum calcium level were 371 (175-1161) ng/ml and 13.0 (11.1-15.7) mg/dl respectively. Overdose of vitamin D caused by prescription of mega doses of vitamin D was the cause of vitamin D toxicity in all cases. Median (range) cumulative vitamin D dose was 3,600,000 (2,220,000-6,360,000) IU. Conclusion Our data demonstrate an emergence of vitamin D toxicity as an increasingly common cause of symptomatic hypercalcemia. Irrational use of vitamin D in mega doses resulted in vitamin D toxicity in all cases. Awareness among health care providers regarding the toxic potential of high doses of vitamin D and cautious use of vitamin D supplements is the key to prevent this condition. This article is protected by copyright. All rights reserved.